Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 9:17 PM CDT for Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 27, 2004, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Limestone County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 270218
FFWFTW
TXC293-270515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1215 AM CDT
* AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN 5 MILES WEST OF GROESBECK...MOVING NORTH NORTHEAST AT
15 MPH. HEAVY RAIN IS FALLING ON AREAS THAT RECEIVED THREE TO
FOUR INCHES OF RAIN EARLIER TODAY.
* OTHER LOCATIONS IN THE WARNING INCLUDE COOLIDGE AND MEXIA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3155 9680 3125 9659 3143 9627 3180 9651
3182 9672
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:30 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 26, 8:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT SAT JUN 26 2004 .UPDATE... RAIN AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE SOUTHWEST PORTIONS OF NORTH TEXAS TONIGHT AS MOISTURE IS LIFTED OVER A WEAK BOUNDARY...CURRENTLY NEAR A WICITA FALLS...ABILENE...TO BROWNWOOD LINE. ALTHOUGH THERE MAY BE A DECREASE IN ACTIVITY WITH THE LOSS OF SURFACE HEATING...A SLIGHT INCREASE IN LOW LEVEL SOUTHEAST FLOW OVERNIGHT SHOULD AID IN REDEVELOPMENT. THIS ACTIVITY WILL MOVE NORTHEAST AND SCATTERED STORMS WILL REMAIN POSSIBLE ACROSS THE REST OF NORTH TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKLEY ON TUESDAY WITH DIFFLUENT FLOW ALOFT...HIGH PRECIPITABLE WATER VALUES...AND NUMEROUS MESO SCALE BOUNDARIES IN THE AREA. SINCE THE THRESHOLDS FOR FLASH FLOODING ARE EXTEMELY LOW IN MANY LOCATIONS WE HAVE DECIDED TO EXTENDED THE FLOOD WATCH FOR ALL OF NORTH TEXAS THROUGH TUESDAY EVENING. UNFORTUNATELY...AN ACTIVITE PATTERN WILL REMAIN OVER THE REGION THE NEXT SEVRAL DAYS AND MORE FLOODING WILL BE POSSIBLE. REST OF THE CHANGES WITH THIS UPDATE WILL BE COSMETIC. && .AVIATION DISCUSSION... 550 PM PATTERN LOOKS UNCHANGED FOR TOMORROW. ONLY MID AND HIGH CLOUDS WITH L/V WINDS THIS EVENING. LOW CLOUDS WILL ROLL IN AROUND 10Z...WITH TSRA VCNTY MUCH OF THE DAY TUESDAY AFTER 14Z. CANNOT RULE OUT STORMS DEVELOPING EVEN EARLIER THAN 14Z. && .DISCUSSION... 330 PM I HAVE UPPED POPS FOR LIKELY TUESDAY WITH SOME HEAVY RAIN LIKE TODAY. PATTERN WILL NOT CHANGE AND WAVES OF UPPER SUPPORT WILL CONTINUE TO MOVE THROUGH THE AREA. WEDNESDAY POPS LOOK HIGHER SOUTHERN HALF...SO LIKELY IN SOUTH AND CHANCE NORTH. FLASH FLOOD WATCH FOR THIS EVENING...EXPECT HEAVIEST RAIN TO WEAKEN AFTER SUNSET...BUT THERE MAY BE SMALL AREAS OF HEAVY RAIN OVERNIGHT...SIMILAR TO LAST FEW DAYS...SO THAT WILL HAVE TO BE REEVALUATED LATER. THERE MAY BE A BIT OF A BREAK THURSDAY...THE UPPER TROF THAT MOVES OVER WEDNESDAY SHOULD PRODUCE SOME SINKING MOTION BEHIND IT AND GIVE US A BRIEF BREAK...BUT FRIDAY AND SATURDAY POPS START INCREASING AGAIN AS A NEW FRONT LOOKS TO MOVE INTO SOUTHERN OKLAHOMA AND THEN NORTH TEXAS ON SATURDAY. && DALLAS-FT. WORTH, TX 68 85 69 85 / 60 70 50 50 WACO, TX 71 86 70 86 / 50 70 50 60 PARIS, TX 69 83 70 85 / 60 70 50 50 DENTON, TX 68 85 68 85 / 60 70 50 50 MCKINNEY, TX 69 85 69 85 / 60 70 50 50 DALLAS, TX 69 85 69 85 / 60 70 50 50 TERRELL, TX 71 85 71 86 / 60 70 50 50 CORSICANA, TX 72 85 71 86 / 50 70 50 60 TEMPLE, TX 71 86 71 85 / 50 70 50 60 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT TUESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175.
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 26 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE SATURATED SOIL WILL RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. 65/DD
In the hours before
Special weather statement, Jun 26, 7:38 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 738 PM CDT SAT JUN 26 2004 TXZ174-270115- MILAM- 738 PM CDT SAT JUN 26 2004 ...SIGNIFICANT WEATHER UPDATE... TWO CONVERGING OUTFLOW BOUNDARIES HAVE RESULTED IN SCATTERED THUNDERSTORM DEVELOPMENT OVER MILAM COUNTY SINCE 630 PM. THE THUNDERSTORMS HAVE ALSO PRODUCE MANY REPORTS OF BRIEF FUNNEL CLOUDS WITH ONE OR TWO NEARING OR REACHING THE GROUND AT TIMES. THESE FUNNEL CLOUDS ARE COMMON WITH TROPICAL SYSTEMS AND USUALLY DO NOT PRODUCE EXTENSIVE DAMAGE OR LIVE VERY LONG. ADDITIONAL FUNNELS MAY DEVELOP THROUGH 900 PM.
Special weather statement, Jun 26, 8:20 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 820 PM CDT SAT JUN 26 2004 TXZ160-174-175-270200- FALLS-MILAM-ROBERTSON- 820 PM CDT SAT JUN 26 2004 ...SIGNIFICANT WEATHER UPDATE... AT 820 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING FROM ROSEBUD...SOUTHWARD THROUGH ROCKDALE...MOVING NORTH AT 15 MPH. FLOODING OF STREETS AND LOW LYING AREAS WILL BE LIKELY...ESPECIALLY ACROSS MILAM AND FALLS COUNTY. IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA...COMBINED WITH A VERY MOIST AIRMASS...WILL LEAD TO CONDITIONS WHICH MAY SUPPORT SHORT-LIVED FUNNEL CLOUDS OR WEAK TORNADOES. IF YOU SEE A FUNNEL CLOUD...MOVE IMMEDIATELY TO A STRONG BUILDING.
Local storm report, Jun 26, 9:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SAT JUN 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 6 NE CAMERON 30.92N 96.91W
06/26/2004 MILAM TX LAW ENFORCEMENT
WIND DAMAGE TO A GROCERY STORE IN MASYFIELD AND SEVERAL
TREES BLOWN DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:09 PM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Jun 26, 9:46 PM CDT | Flash Flood Warning | FWD | Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.